Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Vykal

Breakout From Retin-A

Hello, This is my first time posting on this forum so please bare with me. I'm 16/male and suffering from mild acne, I started to get the pimples at the age of 15 but it was just a pimple or two at most at a time. I've tried almost everything available over the counter and nothing has worked for me. (some may have reduced the forming of new pimples but nothing had completely cleared out my face.)

So I decided to go to a local dermatologist and he prescribed me with Retin-A (0.025%) to be applied every night, Mycin Clindamycin Gel 1% every morning and Cetaphil Cleansing Lotion as a cleanser.

I have been doing this for almost a week now and all I have noticed so far is that new pimples are popping up around my nose, cheeks and forehead. And this is not really what I expected to happen. Although new pimples are forming, they shrink the same day or the next day (which is something new)

I really don't know if this is necessary but I have no redness, no dryness or any sort of peeling around any where, does this mean that it is not working or is it? The acne scars can only go away if it peels right?

So please if any one out there wants to lighten me up it would be much appreciated. Thank you! :)

Share this post


Link to post
Share on other sites

Its going to cause you to break out a little more the first few weeks. After that it will start to improve. Just hang in there its completely normal. Happens to everyone

Share this post


Link to post
Share on other sites

I don't really see any major improvements as of yet, although the new pimples seem to fade away rather quickly.

What I don't understand is how quickly it affected the skin (as in the initial breakout happens almost after 6 weeks of use but in my case it's only a week)

Any body that has a reason why this could happen? Does this mean it's working more quickly than it should? Is the indication a good thing?

Thanks!

Share this post


Link to post
Share on other sites

Well just the fact that your breaking out more now shows its working. I think its normal to see this happen within the first 2 weeks. I know every time im on a retnoid thats what happens. Just remember it takes time to get the full effect.

Share this post


Link to post
Share on other sites

The first weeks of Retin-A were hell for me. Lots of new pimples and extremly dry and flaky areas. All these side effects have subsided since, but it required a lot of patience.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×